Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 121, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2009, 7:53 PM CDT for 4 counties in Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2009, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 7, 2009, 8:11 PM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Bexar County, TX, Frio County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 080053 SVREWX TXC013-029-163-325-080145- /O.NEW.KEWX.SV.W.0121.090708T0053Z-090708T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT TUE JUL 7 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ATASCOSA COUNTY... SOUTHWESTERN BEXAR COUNTY... NORTHEASTERN FRIO COUNTY... SOUTHEASTERN MEDINA COUNTY... * UNTIL 845 PM CDT. * AT 752 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYTLE...OR 9 MILES SOUTHEAST OF CASTROVILLE...AND MOVING SOUTH AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE NATALIA AND DEVINE. LAT...LON 2902 9872 2909 9899 2928 9886 2920 9866 TIME...MOT...LOC 0053Z 019DEG 12KT 2925 9879 $$
1 follow-up statement
000 WWUS54 KEWX 080111 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 811 PM CDT TUE JUL 7 2009 TXC013-029-163-325-080121- /O.CAN.KEWX.SV.W.0121.000000T0000Z-090708T0145Z/ BEXAR TX-MEDINA TX-ATASCOSA TX-FRIO TX- 811 PM CDT TUE JUL 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRIO... NORTHWESTERN ATASCOSA...SOUTHEASTERN MEDINA AND SOUTHWESTERN BEXAR COUNTIES IS CANCELLED... THE THUNDERSTORMS HAS RAPIDLY WEAKENED BELOW SEVERE LEVELS. GUSTY WINDS CAN STILL BE EXPECTED. LAT...LON 2902 9872 2909 9899 2928 9886 2920 9866 TIME...MOT...LOC 0111Z 019DEG 12KT 2919 9881 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 7, 6:36 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT TUE JUL 7 2009 .AVIATION... ISOLATED TO WIDELY SCATTERED SHRA/TSRA THIS EVENING AND WILL GO WITH VCSH/VCTS AND CB MENTIONS AT THE TAF SITES THROUGH 03Z. VFR SKIES WILL PREVAIL. S TO SE WINDS AT 5 TO 10 KTS WILL RETURN BY WEDNESDAY TO ALL OF SOUTH CENTRAL TEXAS. SOME WIND GUSTS TO 35 KTS ARE POSSIBLE IN AND NEAR TSRA. && .PREV DISCUSSION... /ISSUED 353 PM CDT TUE JUL 7 2009/ DISCUSSION... A STRONG UPPER HIGH BEGINS BUILDING BACK OVER TEXAS WEDNESDAY, WITH THE HIGH CENTER IN TEXAS BY THURSDAY. THE UPPER HIGH EXPANDS TO COVER ALL OF THE SOUTHERN U.S. MONDAY. HOWEVER, THE TROUGH THAT IS PASSING OVER SOUTH TEXAS TODAY IS EXPECTED TO DEEPEN OVER THE SOUTHEAST STATES THURSDAY AND BECOME CUT OFF FROM THE WESTERLY FLOW IN THE NORTHEAST GULF OF MEXICO. AT THAT TIME IT IS EXPECTED TO MERGE WITH AN UPPER TROPOSPHERIC TROUGH IN THE EASTERLIES AND DRIFT WEST ACROSS THE CENTRAL GULF INTO MEXICO. WITH POSITIONING AND TIMING JUST RIGHT WE COULD RECEIVE ISOLATED SHOWER ACTIVITY OVER THE COUNTIES CLOSEST TO THE COAST ON MONDAY. BUT UNTIL THEN BEING ON THE SUBSIDENT SIDE OF THE UPPER TROF WILL SUPPRESS ATMOSPHERIC LIFTING, KEEPING TEMPS NEAR 100 THROUGH THE PERIOD. HEAT INDICES, IF NOT THE ACTUAL AIR TEMPERATURE, WILL RISE ABOVE 105 FOR A BRIEF PERIOD EACH AFTERNOON OVER SOUTH CENTRAL TEXAS. THE OVERNIGHT LOWS WILL FALL BELOW 80 DEGREES EACH NIGHT DUE TO A FLAT SURFACE GRADIENT AND MOSTLY CLEAR SKIES. THE EXCEPTION AT THIS TIME IS DEL RIO. THE OVERNIGHT LOWS AT DEL RIO ARE NOT EXPECTED TO CONSISTENTLY STAY AT OR ABOVE 80 DEGREES THIS PERIOD. BELOW ARE THE RECORD HIGHS AND WARMEST OVERNIGHT LOW TEMPERATURES FOR THE NEXT 3 DAYS. JULY 8TH RECORD HIGHS HIGHEST MINS DEL RIO 105 1939 79 1998 SAN ANTONIO 105 1939 79 1994 A. BERGSTROM 102 1956 80 1994 CAMP MABRY 105 1939 79 1994 JULY 9TH RECORD HIGHS HIGHEST MINS DEL RIO 108 1939 79 2005 SAN ANTONIO 105 1939 79 1979 A. BERGSTROM 102 1956 79 1995 CAMP MABRY 105 1925 78 1998 JULY 10TH RECORD HIGHS HIGHEST MINS DEL RIO 104 1998 82 1939 SAN ANTONIO 102 1917 79 1939 A. BERGSTROM 103 1954 79 1993 CAMP MABRY 105 1917 79 1998 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 102 78 104 77 / 20 - 0 - - AUSTIN BERGSTROM INTL AIRPORT 75 104 75 104 75 / 20 - 0 - - NEW BRAUNFELS MUNI AIRPORT 74 101 73 101 74 / 20 - 0 - - BURNET MUNI AIRPORT 74 100 76 103 76 / 20 - 0 - - DEL RIO INTL AIRPORT 78 106 80 107 79 / 10 - - - - GEORGETOWN MUNI AIRPORT 74 99 77 102 77 / 20 - 0 - - HONDO MUNI AIRPORT 74 103 75 100 75 / 30 - - - - SAN MARCOS MUNI AIRPORT 75 100 75 101 75 / 20 - 0 - - LA GRANGE - FAYETTE REGIONAL 74 96 75 100 75 / 30 - - - - SAN ANTONIO INTL AIRPORT 76 101 78 102 77 / 30 - - - - STINSON MUNI AIRPORT 75 102 76 103 77 / 30 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/04
Hazardous weather outlook, Jul 7, 10:19 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1019 AM CDT TUE JUL 7 2009 TXZ171>173-183>194-202>209-217>225-228-081530- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1019 AM CDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT CONDITIONS WILL RETURN...ESPECIALLY THURSDAY THROUGH SATURDAY. HEAT ADVISORIES MAY BE ISSUED IF THE COMBINATION OF HEAT AND HUMIDITY PRODUCE OPPRESSIVE HEAT STRESS CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 7, 5:28 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 528 PM CDT TUE JUL 7 2009 TXZ203-204-072300- MEDINA-UVALDE- 528 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING MEDINA AND UVALDE COUNTIES... AT 527 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DHANIS...OR 13 MILES SOUTHWEST OF HONDO... MOVING SOUTHEAST AT 20 MPH. PEOPLE IN SOUTHEASTERN UVALDE AND SOUTHWESTERN MEDINA COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jul 7, 5:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 PM CDT TUE JUL 7 2009 TXZ205-072315- BEXAR- 546 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BEXAR COUNTY... AT 545 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR FAIR OAKS RANCH...MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHERN BEXAR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...FAIR OAKS RANCH...LEON SPRINGS...THE DOMINION...SHAVANO PARK AND CROSS MOUNTAIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jul 7, 6:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT TUE JUL 7 2009 TXZ205-080030- BEXAR- 659 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BEXAR COUNTY... AT 658 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR SEA WORLD...OR 11 MILES WEST OF SAN ANTONIO...MOVING SOUTH AT 10 MPH. PEOPLE IN WESTERN BEXAR COUNTY...INCLUDING THE FOLLOWING LOCATIONS... SEA WORLD AND LACKLAND AFB...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jul 7, 7:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT TUE JUL 7 2009 TXZ202-203-217-218-080130- KINNEY-MAVERICK-UVALDE-ZAVALA- 731 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KINNEY...MAVERICK...UVALDE AND ZAVALA COUNTIES... AT 728 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS 12 MILES NORTHWEST OF LA PRYOR...5 MILES SOUTHWEST OF BRACKETTVILLE AND 15 MILES NORTHEAST OF EAGLE PASS...MOVING SOUTH AT 20 MPH. PEOPLE IN MAVERICK...SOUTHERN KINNEY...SOUTHWESTERN UVALDE AND WESTERN ZAVALA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WASHER AND LA PRYOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 46 min |
| Jul 7, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 43 min |
| Jul 8, 4:11 AM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 18 more | 72 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.